Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS New York, NY

February 13, 2011

NWS New York, NY issued this small craft advisory at Feb 13, 2011, 4:37 AM EST. It took effect at Feb 13, 2011, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2011, 4:37 AM EST (09:37 UTC)
In effect from
Feb 13, 2011, 11:00 AM EST
Expired
Feb 14, 2011, 4:26 AM EST
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WHUS71 KOKX 130937
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
437 AM EST SUN FEB 13 2011

...SEVERAL DAYS OF STRONG WINDS AND HIGH SEAS...

ANZ350-353-132200-
/O.CAN.KOKX.SC.Y.0016.000000T0000Z-110213T1000Z/
/O.NEW.KOKX.SC.Y.0017.110213T1600Z-110214T1100Z/
/O.NEW.KOKX.GL.A.0005.110214T1100Z-110215T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
437 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EST
MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. 

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET.

* WINDS...SW WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  WEST MONDAY WITH POSSIBLE GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FT THIS AFTERNOON....BUILDING TO 7 TO 11 FT BY
  MONDAY.

* TIMING...THIS AFTERNOON THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-338-132200-
/O.NEW.KOKX.SC.Y.0017.110213T1600Z-110213T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
437 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. 

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.  

* SEAS/WAVES...2 TO 3 FT.

* TIMING...THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-355-132200-
/O.NEW.KOKX.SC.Y.0017.110213T1600Z-110214T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
437 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
MONDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS...SOUTH SHORE BAYS...AND OCEAN WATERS FROM SANDY HOOK TO
  FIRE ISLAND INLET. 

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING
  WEST MONDAY AFTERNOON.

* SEAS/WAVES...2 TO 3 FT ON THE SOUND...BUILDING TO 3 TO 5 FT ON
  MONDAY. SEAS 3 TO 5 FT ON THE OCEAN...BUILDING TO 4 TO 7 FT ON
  MONDAY. 

* TIMING...DEVELOPING THIS AFTERNOON AND CONTINUING INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
2 follow-up statements
990 
WHUS71 KOKX 132022
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EST SUN FEB 13 2011

...STRONG WINDS AND HIGH SEAS...

ANZ335-338-141100-
/O.CAN.KOKX.SC.Y.0017.000000T0000Z-110213T2300Z/
/O.NEW.KOKX.SC.Y.0018.110214T1100Z-110214T2300Z/
/O.EXB.KOKX.GL.A.0005.110214T2300Z-110215T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...WEST WINDS INCREASE MONDAY TO 20 TO 25 KT WITH GUSTS UP
  TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE MONDAY NIGHT.

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-141100-
/O.EXT.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.EXT.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY.
THE GALE WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET.

* WINDS...SOUTHWEST WINDS BECOME WEST AND INCREASE MONDAY TO 20 TO
  25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE
  MONDAY NIGHT INTO TUESDAY.

* SEAS...BUILDING TO 6 TO 10 FT MONDAY AND MONDAY NIGHT.

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-340-345-355-141100-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.EXB.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* LOCATION...OCEAN WATERS WEST OF FIRE ISLAND INLET...THE SOUTH
  SHORE BAYS OF LONG ISLAND...PECONIC AND GARDINERS BAYS AND
  EASTERN LONG ISLAND SOUND.

* WINDS...SOUTHWEST WINDS BECOME WEST AND INCREASE MONDAY TO 20
  TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE
  MONDAY NIGHT AND INTO TUESDAY.

* SEAS...BUILDING TO 4 TO 6 FT MONDAY AND MONDAY NIGHT ON THE
  OCEAN...AND 3 TO 5 FT ON EASTERN LONG ISLAND SOUND. 

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
955 
WHUS71 KOKX 140926
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EST MON FEB 14 2011

...GALE FORCE WINDS AND HIGH SEAS THIS AFTERNOON AND TONIGHT...

ANZ330-340-350-142200-
/O.UPG.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1700Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO NOON EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...OCEAN WATERS EAST OF MORICHES INLET...PECONIC AND
  GARDINERS BAYS AND EASTERN LONG ISLAND SOUND.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* SEAS...7 TO 11 FT ON THE OCEAN...AND 3 TO 5 FT ON EASTERN LONG
  ISLAND SOUND.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-353-355-142200-
/O.UPG.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1100Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET AND
  THE SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* SEAS...5 TO 9 FT ON THE OCEAN THIS AFTERNOON...SUBSIDING TO 3 TO
  6 FT TONIGHT.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-142200-
/O.UPG.KOKX.SC.Y.0018.110214T1100Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1100Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 4:10 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 13, 4:10 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EST SUN FEB 13 2011

.SYNOPSIS...
AFTER A WEAK HIGH PRESSURE RIDGE SCOOTS EAST ACROSS THE AREA THIS
MORNING...A WARM FRONT WILL LIFT NORTH OF THE AREA TODAY.
AN ALBERTA CLIPPER TYPE LOW WILL MOVE INTO NORTHERN NEW ENGLAND
ON MONDAY...WITH A TRAILING COLD FRONT CROSSING THE AREA MONDAY
NIGHT. THE LOW WILL MOVE NORTHEAST OF THE CANADIAN MARITIMES ON
TUESDAY AS HIGH PRESSURE BUILDS FROM THE WEST. THIS HIGH WILL THEN
SETTLE OVER THE AREA FOR THE MIDDLE OF THE WEEK...AND THEN MOVE
EAST TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK HIGH PRESSURE RIDGE JUST TO THE WEST AT 08Z SHOULD BE RIGHT
OVER THE CWA BY DAYBREAK...AND THEN MOVE EAST BY AFTERNOON...
ALLOWING A WARM FRONT TO APPROACH FROM THE WEST. UPPER LEVEL
ISENTROPIC LIFT IS STARTING TO GENERATE SOME SCT-BKN HIGH/MID
LEVEL CLOUDS OVER EASTERN PA. LOWER LEVEL ISENTROPIC LIFT AND
ASSOCIATED RADAR RETURNS ARE STILL BACK OVER WESTERN PA AND
EASTERN OH...AND SHOULD MOVE THROUGH DURING LATE MORNING AND EARLY
AFTERNOON. SFC OBS ATTM INDICATE MOST RETURNS ARE NOT REACHING THE
GROUND EXCEPT IN FAR NW PA/NE OH...SO ONLY SLIGHT CHANCE POP
FORECAST FOR TODAY. BEST CHANCE FOR AN ISOLD SNOW SHOWER THAT
COULD QUICKLY COAT THE GROUND WILL BE INLAND. MAX TEMPS SHOULD BE
SIMILAR OR A LITTLE MILDER THAN THOSE OF SAT...WITH UPPER 30S AND
LOWER 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE WARM FRONT WILL LIFT WELL TO THE NE TONIGHT AS AN ALBERTA
CLIPPER MOVES E ACROSS THE UPPER GREAT LAKES AND ONTARIO. SW FLOW
IN THE WARM SECTOR WILL KEEP TEMPS FROM DROPPING VERY MUCH...WITH
TEMPS POSSIBLY REMAINING NEARLY STEADY MUCH OF THE NIGHT IN
COASTAL SECTIONS WHERE LOWS IN THE MID 30S EXPECTED.
INTERIOR SECTIONS SHOULD BE A LITTLE COLDER WITH UPPER 20S/LOWER
30S...ABOUT 10 DEGREES WARMER THAN EXPECTED LOWS THIS MORNING.

AS THE CLIPPER MOVES INTO FAR NORTHERN NEW ENGLAND...A TRAILING
COLD FRONT AND STRONG MID LEVEL VORT WILL PASS THROUGH MON
AFTERNOON. BRISK W-SW FLOW AHEAD OF THE FRONT WITH GUSTS UP TO 35
MPH WILL HELP PUSH TEMPS INTO THE LOWER 50S IN URBAN NE NJ...AND
INTO THE MID/UPPER 40S ELSEWHERE. FCST MODELS SHOW SOME ASSOCIATED
MOISTURE TRAVERSING MAINLY INLAND SECTIONS...BUT THINK DOWNSLOPE
COMPONENT TO LOW LEVEL FLOW WILL DOMINATE AND KEEP FROPA DRY.

THIS FRONT WILL USHER IN ONE LAST GASP OF COLDER AIR BEFORE
NOTICEABLY MILDER AIR ARRIVES IN THE LONG TERM. GUSTY NW FLOW MON
NIGHT INTO TUE WILL KEEP LOWS MON NIGHT IN THE 20S AND LIMIT HIGHS
ON TUE TO THE 30S. GOOD RADIATIONAL COOLING TUE NIGHT...VIA
DIMINISHING WINDS AND MOSTLY CLEAR SKIES AS HIGH PRESSURE BUILDS
OVERHEAD...SHOULD ALLOW LOW TEMPS TO DROP INTO THE TEENS IN MOST
INLAND SPOTS...EVEN SOME ISOLD SINGLE DIGITS...WITH 20S IN NYC AND
AT THE IMMEDIATE COAST. MILDER ON WED AS THE HIGH MOVES EAST AND
SW RETURN FLOW BECOMES ESTABLISHED...WITH HIGHS IN THE 40S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS CONTINUE TO ADVERTISE A WEATHER PATTERN UNLIKE THE
PATTERN WE HAVE HAD FOR THE FIRST HALF OF THE WINTER. H5 RIDGE
GRADUALLY BUILDS OVER THE SE STATES... STEERING ANY APPROACHING
STORMS TO OUR NORTH...AND WITHOUT ANY SECONDARY COASTAL
REDEVELOPMENT. RIDGING ALOFT OVER OUR REGION WILL ALSO PROMOTE
MILDER TEMPERATURES...ESPECIALLY AWAY FROM THE INFLUENCE OF THE
ADJACENT COLD WATERS.

WITH HIGH PRESSURE DOMINATING...LOOKS LIKE NEXT CHANCE OF RAIN
WILL BE LATE FRI NIGHT INTO SAT AS A COLD FRONT APPROACHES. THIS
FRONT...IN ASSOCIATION WITH LOW PRESSURE TRACKING ACROSS SE
CANADA...WOULD APPEAR TO PASS THROUGH SAT OR SAT NIGHT.

HIGH TEMPS SHOULD BE ABOVE NORMAL...BUT WIND DIRECTION...REMAINING
SNOW PACK...AND CLOUD COVER MAKE DEGREE OF WARMING TRICKY.
MODEL H8 TEMPS WOULD NORMALLY SUPPORT TEMPS AT LEAST WELL INTO
THE 50S ON THU...AND INTO THE 60S FOR FRI UNDER IDEAL
CONDITIONS...BUT SUBSIDENCE FROM HIGH PRESSURE WILL PROBABLY LIMIT
MIXING...AND TIMING OF FROPA ON SAT COMPLICATES THINGS FURTHER.
FOR NOW...LOOKS LIKE THE BEST CHANCE TO REACH INTO THE 60S WILL BE
ON FRI FOR NYC...NE NJ AND ADJACENT PARTS OF THE LOWER HUDSON
VALLEY. SOME 60 DEGREE READINGS HOWEVER NOT OUT OF THE QUESTION
HOWEVER THU AND SAT...BUT MAINLY ACROSS NE NJ. FOR THE REST OF THE
AREA...40S AND 50S FOR HIGHS DUE TO WINDS OFF THE OCEAN AND/OR
REMAINING SNOW PACK.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS OVER THE AREA OVERNIGHT. A WARM FRONT
APPROACHES AND MOVES NORTH IN THE LATE MORNING. AREA WILL THEN
REMAIN IN THE WARM SECTOR THROUGH THE REST OF THE TAF PERIOD.

VFR. WITH THE WARM FRONT SUNDAY MORNING SCATTERED SNOW SHOWERS WILL
BE POSSIBLE...WITH THE BEST CHANCE AT KSWF WITH BRIEF MVFR
CONDITIONS IF THE SNOW SHOWERS OCCUR.

WINDS SLOWLY BACK TO THE WEST TO SOUTHWEST OVERNIGHT. EXPECTED
SOUTHWEST WINDS SHOULD BECOME GUSTY FOR SEVERAL HOURS BY LATE
MORNING INTO THE AFTERNOON. GUSTS SUBSIDE TOWARD SUNSET.

OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
SUN NIGHT...VFR.
MON...VFR. GUSTY W/NW WINDS IN THE AFTERNOON AND AT NIGHT.
TUE...VFR. GUSTY WINDS DIMINISH.
WED-THU...VFR. GUSTY WINDS ON THU.

&&

.MARINE...
LINGERING SMALL CRAFT CONDITIONS BEHIND THE COLD FRONTAL PASSAGE
SAT AFTERNOON HAVE COME TO AN END ACROSS THE EASTERN OCEAN WATERS
EARLY THIS MORNING. THIS THOUGH WILL BE A VERY SHORT BREAK AS
STRONG WINDS AND HIGH SEAS WILL PERSIST ACROSS THE COASTAL WATERS
FOR THE NEXT SEVERAL DAYS.

A SERIES OF CLIPPER LOWS WILL TRACK NORTH OF THE WATERS THE NEXT
TWO DAYS...THE FIRST THIS AFTERNOON...AND THE SECOND...A MUCH
DEEPER SYSTEM...ON MON. THE FIRST LOW DISSIPATES TO THE NORTH THIS
EVENING...BUT SENDS A WARM FRONT ACROSS THE WATERS THIS MORNING.
A TIGHTENING PRESSURE GRADIENT BETWEEN THE LOWS AND HIGH PRESSURE
OVER THE SOUTHERN STATES WILL ALLOW WINDS AND SEAS TO RAMP UP TO
SCA CRITERIA BY THIS AFTERNOON. OCCASIONAL GALE FORCE GUSTS ARE
POSSIBLE ACROSS THE EASTERN OCEAN WATERS AS WELL. IT DOES APPEAR
THAT WESTERN LI SOUND AND NY HARBOR WILL SEE A BRIEF RESPITE
TONIGHT BEFORE WINDS RAMP BACK UP AGAIN ON MON. THERE IS SOME
UNCERTAINTY WITH HOW STRONG THESE GUSTS WILL BE TONIGHT AS A
STRENGTHENING LOW-LEVEL INVERSION WILL LIMIT THE GUST POTENTIAL.
RIGHT NOW...THE FORECAST IS CALLING FOR GUSTS OF 25 TO 30 KT.
THE SW FLOW WILL ALSO ALLOW FOR STEADILY BUILDING SEAS...7 TO 11
ON THE OCEAN...AND 3 TO 5 FT ON THE SOUND BY MON AFT.

AS THE SECOND LOW PASSES TO THE NORTH MON AFTERNOON/EVE...COLD
ADVECTION WILL ALLOW FOR A DEEPER MIXED LAYER...WITH GALE FORCE
GUSTS POSSIBLE ON THE EASTERN OCEAN WATERS. GUSTS LOOK TO COME
JUST SHORT ACROSS THE REMAINING WATERS. THIS WILL BE CLOSELY
MONITORED IN SUBSEQUENT MODEL RUNS. IT WILL NOT TAKE MUCH OF AN
INCREASE IN THE WINDS TO EXPAND THE GALE FORCE AREA.
FOR NOW...WILL ISSUE A GALE WATCH FOR THE OCEAN WATERS EAST OF
FIRE ISLAND INLET FOR MON AND MON NIGHT.

SCA CONDITIONS LIKELY TO PERSIST THROUGH MUCH OF TUE BEFORE HIGH
PRESSURE BUILDS ACROSS THE WATERS TUE NIGHT. A SW FLOW REESTABLISHES
ITSELF WED INTO THU AS THE HIGH BUILDS EAST OF THE WATERS AND LOW
PRESSURE TRACKS ACROSS SOUTHERN CANADA.

&&

.HYDROLOGY...
SOME GRADUAL DAYTIME MELTING OF SNOW PACK SHOULD TAKE PLACE INTO
MID WEEK...WITH WIDESPREAD TEMPS IN THE 40S MON AND WED.
MORE SIGNIFICANT MELTING SHOULD TAKE PLACE THU-SAT...ESPECIALLY
OVER WESTERN SECTIONS OF THE CWA AS TEMPS RISE INTO THE 50S AND
60S...WITH ICE JAMS BECOMING A CONCERN ON SOME RIVERS/STREAMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ANZ335-338.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST
     MONDAY FOR ANZ330-340-345-355.
     GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     ANZ350-353.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 AM EST
     MONDAY FOR ANZ350-353.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JC
AVIATION...MET/DW
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN
Hazardous weather outlook, Feb 13, 4:16 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EST SUN FEB 13 2011

ANZ330-335-338-340-345-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-140930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
416 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-140930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
416 AM EST SUN FEB 13 2011

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:37 AM ESTGale WatchOKX24 hr
Feb 13, 3:22 PM ESTSmall Craft AdvisoryOKX13 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.